Indiana, 2006Flash Flooding in Indiana, March 12, 2006
March 12, 2006 · NWS LMK · 9 events in 9 counties and zones
Area flood warnings were issued for most of the counties in South Central Indiana through the late afternoon or early evening hours of March 12. Persistent rainfall through the afternoon hours caused travel problems into the early evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Area flood warnings were issued for most of the counties in South Central Indiana through the late afternoon or early evening hours of March 12. Persistent rainfall through the afternoon hours caused travel problems into the early evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 12, 2:44 AM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 12, 2:44 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
244 AM EST SUN MAR 12 2006
..SVR WX AND HVY RAIN THREATS CONTINUE THROUGH MONDAY...
.MESO UPDATE...
BANDS OF TSRA CONTINUE TO CREEP SLOWLY EWD TOWARD THE LMK CWA...
NOW JUST ENTERING DUBOIS AND ORANGE COUNTIES IN SRN INDIANA.
OVERALL DECREASE IN SVR THREAT SEEMS TO BE OCCURRING WITH THESE
CELLS IN SW INDIANA...AS THESE STORMS MOVE INTO A MORE ELEVATED
ENVIRONMENT PER 0720 UTC ACARS SOUNDING AT SDF. WILL CONTINUE TO
MONITOR SVR POTENTIAL...MAINLY FOR HAIL AND WINDS. LOTS OF
LIGHTNING REMAINS WITH THESE CELLS. HEAVY RAINFALL AND FLOODING IS
OF MORE IMMEDIATE CONCERN AND ONCE RAINS MOVE MORE INTO THESE
COUNTIES...WE WILL BE QUICK TO ISSUE FLASH FLOOD WARNINGS OVER
PARTS OF SRN IND DUE TO SATURATED GROUND CONDITIONS AND TRAINING
CELLS UPSTREAM OVER SRN IL/SW IN.
CS
&&
.PREV DISCUSSION... (ISSUED 145 AM EST SUN MAR 12 2006)
SHORT TERM (TODAY-TONIGHT)...
CURRENT FORECAST REFLECTS EXPECTED WX OVER NEXT 30 HOURS WELL...AND
ONLY SLIGHT CHANGES ANTICIPATED WITH MORNING ISSUANCE.
EXTENSIVE BAND OF TSRA ONGOING FROM NW OHIO ALL THE WAY BACK INTO
ERN OK...WITH EMBEDDED SEVERE/TORNADIC STORMS MOST NOTABLY OVER SRN
IL AS OF 04-06 UTC. 00 UTC NAM OMEGA FIELDS CAPTURE THE OVERALL PCPN
PATTERNS QUITE WELL AND WILL FOLLOW. WE EXPECT CELLS WITHIN THIS
BAND OF TSRA TO CONTINUE TRAINING OFF THE THE NE WITHIN THE 0-6KM
MEAN WIND...BUT THERE SHOULD BE A GRADUAL EWD MOTION OF THE OVERALL
BAND THROUGH 12 UTC SUNDAY WITH A 700MB UPWARD MOTION AXIS FROM SRN
IL INTO SRN IND AND SRN OH AT THAT TIME. WITHIN MOST LLJ...
ADDITIONAL (BUT MORE SCT) SHRA WITH THUNDER WILL LIKELY DEVELOP
SOUTH OF THAT ORGANIZED BAND THROUGH THE REMAINDER OF THE OVERNIGHT
INTO SUN MORNING.
THROUGH EARLY AFTN TODAY...WE WILL CONTINUE CATEGORICAL POPS OVER
MUCH OF THE CWA...WITH POTENTIAL FOR TRAINING HEAVY RAINS/FLOODING
OVER THE CURRENT FLOOD WATCH AREA. 3HR FLOOD GUIDANCE VALUES ARE
VERY LOW IN SRN INDIANA WHERE ANOTHER 2-3 INCHES OF RAIN FELL SAT
MORNING...SO EVEN .50 TO .75 OF RAIN COULD CAUSE PROBLEMS. AS THESE
STORMS HEAD E THEY WILL ENCOUNTER MORE STABILIZED AIRMASS WITH 0445
UTC SDF ACARS SOUNDING SHOWING STABILIZED BOUNDARY LAYER (56F AT THE
SFC BUT NEARLY 70F AT 1600FT). HOWEVER WEST OF SFC WARM FRONT
(POSITIONED HNB-FTK-SME AS OF 06 UTC) ENOUGH SFC BASED INSTABILITY
EXISTS THAT SVR STORMS REMAIN A GOOD POSSIBILITY. WINDS OVER THE CWA
HAVE BEEN VEERING TO A MORE SLY DIRECTION PAST COUPLE HOURS...
INDICATING THAT WARM FRONT WILL LIKELY LIFT N THROUGH DAYBREAK...
ALLOWING MUCH OF THE CWA TO BE IN A WARM SECTOR TYPE AIRMASS. LARGE
HAIL AND HIGH WINDS PRIMARY THREATS THROUGH DAYBREAK TODAY...BUT
ISLTD TORNADO THREAT COULD BE ENHANCED NEAR THE WARM FRONT OVER SRN
IND...GIVEN STORM HISTORIES EARLIER OVER SRN IL.
NAM INDICATING THAT MAIN AXIS OF PCPN SHOULD EXIT THE CWA TO THE
E/NE BY AROUND OR A LITTLE AFTER 18 UTC/EARLY SUN AFTN. BY 00
UTC...NAM SHOWS A BROAD AREA OF SUBSIDENCE OVER THE LOWER OHIO
VALLEY...SO WILL DROP POPS INTO LOW CHC CATEGORY CENTERED ON THAT
TIME (LATE AFTN/EARLY EVE SUNDAY). ANOTHER ROUND OF SVR TSRA LOOKS
TO DEVELOP OVER MO/IL/AR BY THAT TIME (SPC HIGH RISK AREA)...BASED
ON THE CAPE/SHEAR DISTRIBUTIONS IN CONJUNCTION WITH PASSING UPPER
TROF. NAM OMEGA PATTERNS SUGGEST THAT THIS CONVECTION WOULD ORGANIZE
INTO A BROKEN LINE OF STORMS AND DROP ESE INTO THE LMK CWA...AGAIN
AFTER MIDNIGHT. FCST 700MB RH FIELDS SHOW A FAIR AMT OF DRY AIR
ENTRAINMENT POTENTIAL INTO THESE STORMS OVERNIGHT...SUGGESTIVE OF AN
ENHANCED DAMAGING WIND THREAT FOR THE CWA. SQ LINE WOULD LIKELY BE
INTO THE CNTRL SECTIONS OF THE CWA BY 12 UTC MONDAY. HVY RAIN THREAT
REMAINS TONIGHT...ANY ADDITIONAL RAINFALL WOULD QUICKLY CAUSE
FLOODING ISSUES OVER SRN IND/NC KY...SO WILL EXTEND THE FLOOD WATCH
IN ITS CURRENT GEOGRAPHICAL CONFIGURATION UNTIL 12 UTC MONDAY.
REGARDING TEMPERATURES...WITH CWA EXPECTED TO BE SOLIDLY IN THE WARM
SECTOR...CONTINUED FCST OF MID/UPPER 70S THIS AFTN OVER NEARLY THE
WHOLE AREA. THIS IS PREDICATED ON WIDESPREAD PCPN NOT EXISTING THIS
AFTN AND SOME BREAKS IN THE CLOUD COVER. WITH 10 TO 20 MPH
SOUTHERLIES CONTINUING THIS EVE...TEMPS WILL LIKELY FALL SLOWLY.
LOWS IN THE LOWER 60S WEST/UPPER 50S EAST SOUNDS REASONABLE AT THIS
TIME.
CS
LONG TERM (MONDAY-SATURDAY)...
MONDAY AND MONDAY NIGHT...
THE DEEP TROUGH ACROSS THE WESTERN STATES WILL FINALLY LIFT OUT
EARLY MONDAY AS BACK EDGE OF A STRONG JET ROUNDS THE BASE AND MOVES
INTO THE SOUTHERN PLAINS. THE LAST OF A SERIES OF DISTURBANCES WILL
EJECT ONTO THE SOUTHERN PLAINS. THIS WILL QUICKLY EJECT LOW PRESSURE
WHICH WILL MOVE NORTHEAST ACROSS ILLINOIS AND TOWARD THE WESTERN
GREAT LAKES EARLY MONDAY.
THE SOUTHERN OHIO RIVER VALLEY WILL BE IN THE WARM SECTOR EARLY
MONDAY...WITH A COLD FRONT EXPECTED TO EXTEND FROM NORTHERN ILLINOIS
THROUGH MISSOURI AT 12Z. THIS FRONT WILL RAPIDLY MOVE SOUTHEAST...
CROSSING THE OHIO RIVER DURING THE AFTERNOON OR EARLY EVENING HOURS.
INSTABILITY MONDAY AHEAD OF THIS FRONT WILL DEPEND ON THE FRONTS
TIMING...BUT MORE IMPORTANTLY...ON THE NATURE OF OVERNIGHT
CONVECTION LATE SUNDAY OR EARLY MONDAY. ONE OR MORE LINES OF STORMS
ARE EXPECTED TO MOVE ACROSS SOUTHERN ILLINOIS AND WESTERN KENTUCKY
DURING THE EARLY MORNING HOURS...POSSIBLY MOVING ACROSS OUR CWA
DURING THE MORNING HOURS. SURFACE BASED INSTABILITY MAY NOT RECOVER
FROM MORNING CONVECTION. WITH DISTINCT LINEAR FORCING AND STRONG LOW
LEVEL WIND FIELDS WIND DAMAGE IS POSSIBLE MONDAY...EITHER FROM ANY
INITIAL SQUALL LINE ARRIVING IN THE MORNING...OR REDEVELOPMENT OF
STORMS IN THE AFTERNOON AHEAD OF THE COLD FRONT.
MUCH COLDER AIR WILL ARRIVE OVERNIGHT MONDAY. HIGH PRESSURE WILL
BUILD SOUTHWARD ACROSS THE MISSOURI VALLEY. ANY LEFT-OVER POST
FRONTAL SHOWERS WILD EXIT KENTUCKY BY LATE MONDAY EVENING...ALTHOUGH
SKIES SHOULD REMAIN CLOUDY WITH WRAP-AROUND LOW STRATUS.
TUESDAY AND WEDNESDAY...
HIGH PRESSURE WILL MOVE ACROSS THE REGION. WINDS WILL DIMINISH LATE
TUESDAY AND BECOME LIGHT BEFORE SWITCHING TO LIGHT SOUTHERLY
WEDNESDAY. EXPECT PARTLY CLOUDY SKIES AND SEASONABLY COOL
TEMPERATURES.
THURSDAY AND THURSDAY NIGHT...
LIMITED MOISTURE WILL RETURN AHEAD OF FAST MOVING UPPER AIR
DISTURBANCE EXPECTED TO MOVE ACROSS INDIANA LATE THURSDAY. HAVE
MAINTAINED CHANCE OF THUNDERSTORMS.
FRIDAY AND SATURDAY...
STRONG CANADIAN HIGH PRESSURE IS FORECAST TO MOVE INTO THE UPPER
MIDWEST BY BOTH THE ECWMF AND THE GFS FRIDAY. THIS WILL BRING IN A
UNSEASONABLY COOL AIRMASS INTO THE LOWER OHIO VALLEY FRIDAY IN THE
WAKE OF THE DEPARTING UPPER LEVEL FEATURE. HAVE LOWERED FRIDAY AND
SATURDAYS FORECAST HIGHS A FEW DEGREES.
JSD
LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH MONDAY MORNING ALONG/N OF A
HANCOCK-HARRISON COUNTY LINE.
IN...FLOOD WATCH THROUGH MONDAY MORNING ALL ZONES.
&&
Hazardous weather outlook, Mar 11, 10:46 PM EST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1046 PM EST SAT MAR 11 2006
INZ076>079-083-084-089>092-KYZ023>025-030>037-120945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
946 PM CST SAT MAR 11 2006 /1046 PM EST SAT MAR 11 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
A FLOOD WATCH IS IN EFFECT.
HEAVY RAINFALL FROM STORMS ON SATURDAY SATURATED THE GROUND ALONG
AND NORTH OF THE OHIO RIVER.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE TONIGHT.
SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS.
ADDITIONAL FLOODING MAY OCCUR ACROSS SOUTH CENTRAL INDIANA AND
EXTREME NORTH CENTRAL KENTUCKY.
A SLIGHT RISK OF SEVERE THUNDERSTORMS ALSO EXISTS
TONIGHT...WITH LOCALIZED HIGH WINDS AND LARGE HAIL THE MAIN
THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY.
A FLOOD WATCH IS IN EFFECT FOR SUNDAY. EARLY SUNDAY MORNING...A SUBSTANTIAL
BAND OF SHOWERS AND THUNDERSTORMS IS FORECAST TO MOVE THROUGH THE OHIO
VALLEY. THIS BAND OF STORMS HAS POTENTIAL TO PRODUCE LOCALLY HEAVY
RAINFALL...MAINLY FOR THE NORTHWESTERN PORTIONS OF THE OUTLOOK
AREA.
THE STORM PREDICTION CENTER HAS PLACED MUCH OF SOUTH CENTRAL
INDIANA...AND WESTERN KENTUCKY IN A MODERATE RISK FOR LATE SUNDAY
INTO EARLY MONDAY MORNING. THE REST OF CENTRAL KENTUCKY AND THE
BLUEGRASS REGION IS IN A SLIGHT RISK.
SEVERE THUNDERSTORMS SUNDAY AFTERNOON ACROSS MISSOURI AND ILLINOIS
ARE EXPECTED TO CONSOLIDATE INTO ONE OR MORE LINES AND MOVE ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY OVERNIGHT. DAMAGING WINDS WILL
BE THE PRIMARY THREAT. MARGINALLY SEVERE HAIL IS ALSO POSSIBLE
WITHIN THE STRONGER CELLS.
THESE STORMS MAY BRING AN ADDITIONAL INCH OF RAIN ACROSS THE
REGION...CREATING MORE FLOODING PROBLEMS ACROSS SOUTH CENTRAL
INDIANA AND FAR NORTH CENTRAL KENTUCKY.
THERE IS A CHANCE OF ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS
CENTRAL KENTUCKY MONDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT.
ANY THUNDERSTORMS THAT DEVELOP MONDAY AFTERNOON MAY BECOME
STRONG...AND THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE
REGION IN A SLIGHT CHANCE FOR SEVERE WEATHER.
A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AS WELL.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR THE LATEST
FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION TONIGHT. ALL
REPORTS OF FLOODED ROADWAYS...AND CREEKS OR STREAMS OUT OF THEIR
BANKS WOULD BE GREATLY APPRECIATED.
SPOTTER ACTIVATION WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY
MORNING...AND AGAIN MONDAY AFTERNOON AND EVENING.
KYZ026>029-038>043-045>049-053>057-061>067-070>078-081-082-120945-
OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
946 PM CST SAT MAR 11 2006 /1046 PM EST SAT MAR 11 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. SOME OF THE
STORMS MAY BECOME SEVERE...WITH GUSTY WINDS AND LARGE HAIL THE
PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY.
THE STORM PREDICTION CENTER HAS PLACED MUCH OF SOUTH CENTRAL
INDIANA...AND WESTERN KENTUCKY IN A MODERATE RISK FOR LATE SUNDAY
INTO EARLY MONDAY MORNING. THE REST OF CENTRAL KENTUCKY AND THE
BLUEGRASS REGION IS IN A SLIGHT RISK.
SEVERE THUNDERSTORMS SUNDAY AFTERNOON ACROSS MISSOURI AND ILLINOIS
ARE EXPECTED TO CONSOLIDATE INTO ONE OR MORE LINES AND MOVE ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY OVERNIGHT. DAMAGING WINDS WILL
BE THE PRIMARY THREAT. MARGINALLY SEVERE HAIL IS ALSO POSSIBLE
WITHIN THE STRONGER CELLS.
THESE STORMS MAY BRING AN ADDITIONAL INCH OF RAIN ACROSS THE
REGION...CREATING MORE FLOODING PROBLEMS ACROSS SOUTH CENTRAL
INDIANA AND FAR NORTH CENTRAL KENTUCKY.
THERE IS A CHANCE OF ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS
CENTRAL KENTUCKY MONDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT.
ANY THUNDERSTORMS THAT DEVELOP MONDAY AFTERNOON MAY BECOME
STRONG...AND THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE
REGION IN A SLIGHT CHANCE FOR SEVERE WEATHER.
A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT...SUNDAY...AND MONDAY.
13
In the hours before
Special weather statement, Mar 12, 2:08 AM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 AM EST SUN MAR 12 2006
INZ076-077-083-084-089-090-KYZ023>025-120900-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG
108 AM CST SUN MAR 12 2006 /208 AM EST SUN MAR 12 2006/
...STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING INTO SOUTH CENTRAL
INDIANA...
A CLUSTER OF VERY STRONG THUNDERSTORMS WILL CONTINUE MOVING
NORTHEASTWARD INTO PARTS OF SOUTH CENTRAL INDIANA AND NORTHWEST
KENTUCKY...WEST OF A SALEM TO BRANDENBURG LINE...THROUGH 4 AM EST
(3 AM CST). A TORNADO WATCH IS NOW IN EFFECT...SO SOME OF THESE
STORMS COULD BECOME SEVERE. STORMS WILL ALSO DROP HEAVY RAINS...
WHICH MAY RESULT IN LOCALIZED FLOODING OVERNIGHT. ADDITIONAL
RAINFALL AMOUNTS IN EXCESS OF ONE INCH ARE POSSIBLE.
STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...
FORECASTS...AND POSSIBLE WARNINGS ON THIS WEATHER SITUATION.
WATCH FOR FLOODED ROADWAYS...DO NOT DRIVE THROUGH AREAS WHERE
WATER COVERS THE ROAD...WHICH CAN BE VERY HARD TO SEE AT NIGHT.
CS
Special weather statement, Mar 12, 2:08 AM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 AM EST SUN MAR 12 2006
INZ076-077-083-084-089-090-KYZ023>025-120900-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG
108 AM CST SUN MAR 12 2006 /208 AM EST SUN MAR 12 2006/
...STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING INTO SOUTH CENTRAL
INDIANA...
A CLUSTER OF VERY STRONG THUNDERSTORMS WILL CONTINUE MOVING
NORTHEASTWARD INTO PARTS OF SOUTH CENTRAL INDIANA AND NORTHWEST
KENTUCKY...WEST OF A SALEM TO BRANDENBURG LINE...THROUGH 4 AM EST (3
AM CST). A TORNADO WATCH IS NOW IN EFFECT FOR PARTS OF THE AREA...SO
SOME OF THESE STORMS COULD BECOME SEVERE. STORMS WILL ALSO DROP
HEAVY RAINS...WHICH MAY RESULT IN LOCALIZED FLOODING OVERNIGHT.
ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF ONE INCH ARE POSSIBLE.
STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST
INFORMATION...FORECASTS...AND POSSIBLE WARNINGS ON THIS WEATHER
SITUATION. WATCH FOR FLOODED ROADWAYS...DO NOT DRIVE THROUGH AREAS
WHERE WATER COVERS THE ROAD...WHICH CAN BE VERY HARD TO SEE AT NIGHT.
CS
Special weather statement, Mar 12, 3:42 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 AM EST SUN MAR 12 2006
INZ076>078-083-084-089-121045-
ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER...
MARENGO...TELL CITY
242 AM CST SUN MAR 12 2006
...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL BRING FLOODING
CONCERNS INTO PORTIONS OF SOUTH CENTRAL INDIANA...
THUNDERSTORMS...SOME CONTAINING VERY HEAVY RAINFALL...WILL MOVE
ACROSS DUBOIS...ORANGE...WASHINGTON...SCOTT...AND CRAWFORD
COUNTIES IN SOUTH CENTRAL INDIANA...THROUGH 5 AM EST. THESE STORMS
ARE MOVING TO THE NORTHEAST AT 25 MPH. THE STRONGEST STORMS MAY
CONTAIN SMALL HAIL AND BRING RAINFALL RATES OF OVER AN INCH PER
HOUR.
WITH THE GROUND ALREADY SOAKED FROM EXCESSIVE RAINS EARLIER THIS
MORNING...EXPECT RUNOFF PROBLEMS.
JSD
Local storm report, Mar 12, 4:17 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 AM EST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM FLASH FLOOD IRELAND 38.42N 87.00W
03/12/2006 DUBOIS IN TRAINED SPOTTER
SPOTTER REPORT OF COUNTY ROADS IN THE AREA UNDER WATER
&&
CSFlash Flood, Dubois
- When
- March 12, 4:17 AM EST to 7:36 AM EST
- Where
- Dubois County, Countywide
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.317, -86.900
County roads near Ireland were under water. State Road 145 was closed between Birdseye and Interstate 64. Several other county roads were closed, as were some streets in downtown Jasper.
Flash Flood, Orange
- When
- March 12, 4:51 AM EST to 7:36 AM EST
- Where
- Orange County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.550, -86.550
Parts of the town of French Lick were flooded. Highway 337 was closed between Orleans and Livonia. Highway 150 was closed between Paoli and Prospect. Highway 56 was closed between Prospect and the Dubois County line. Most of the major roads around Paoli, French Lick, and West Baden Springs were covered with water, and the county declared a state of emergency.
Flash Flood, Washington
- When
- March 12, 5:30 AM EST to 8:34 AM EST
- Where
- Washington County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.617, -86.117
Highway 150 was closed at Fredericksburg, and also at the intersection with Indiana 66. Numerous other roads around the county were closed due to high water.
Flash Flood, Scott
- When
- March 12, 5:30 AM EST to 8:34 AM EST
- Where
- Scott County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.717, -85.767
Numerous roads were closed due to high water.
Flash Flood, Harrison
- When
- March 12, 6:14 AM EST to 9:49 AM EST
- Where
- Harrison County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.217, -86.133
In Corydon, the slab bridge over Big Indian Creek was closed. Corydon-Ramsey Road was closed at Big John Road. Out in the county, sections of Highway 150 were closed.
Flash Flood, Clark
- When
- March 12, 6:32 AM EST to 9:49 AM EST
- Where
- Clark County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.483, -85.700
Ebenezer Church Road was closed by high water. Parts of U.S. Highway 31 were closed. Parts of Highway 160 were under water and closed.
Flash Flood, Jefferson
- When
- March 12, 7:49 AM EST to 8:34 AM EST
- Where
- Jefferson County, 8 mi WNW of Madison
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.783, -85.517
State Highway 250 near Highway 1000W was impassable due to flooding from nearby creeks.
Flash Flood, Crawford
- When
- March 12, 8:05 AM EST to 9:01 AM EST
- Where
- Crawford County, Milltown
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.350, -86.267
Several roads near Milltown were impassable due to high water.
Flash Flood, Perry
- When
- March 12, 8:45 AM EST to 9:01 AM EST
- Where
- Perry County, Tell City
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.950, -86.767
State Highway 37 near Tell City was covered by water. Many other roads in the county were flooded, prompting the county to declare a state of emergency.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, March 12 to 18, 200612 deaths · 8 injured · $95 million · 2 events
- Tornadoes in Missouri, March 12, 20064 deaths · 26 injured · $5.0 million · F3 · 2 events
- Tornado in Missouri, March 12, 20061 death · 1 injured · $5.0 million · F3 · 1 event
- Tornadoes and Hail in Arkansas, March 12 to 13, 200612 injured · $18 million · F3 · 12 events
- Tornado in Missouri, March 12, 200619 injured · $1.0 million · F3 · 1 event
- Tornadoes and Hail in Missouri, March 12, 20061 death · 13 injured · $500,000 · F2 · 8 events
- Tornadoes and Hail in Oklahoma, March 12 to 13, 20068 injured · $3.9 million · F3 · 44 events
- Tornadoes and Hail in Missouri, March 12, 20061 death · 6 injured · $4.5 million · F2 · 10 events
- Tornado in Missouri, March 12, 20063 injured · $50 million · F3 · 1 event
- Tornadoes in Missouri, March 12, 200613 injured · $700,000 · F3 · 2 events
- Tornadoes and Hail in Missouri, March 12, 20066 injured · $3.2 million · F3 · 7 events
- Tornado in Missouri, March 12, 20061 death · 5 injured · $800,000 · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495338, 5495339, 5495340, 5495341, 5495342, 5495343, 5495344, 5495345, 5495412.